Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 16, 2026, 1:06 PM MST for 13 counties in Idaho. It took effect at Feb 16, 2026, 11:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2026, 1:06 PM MST (20:06 UTC)
- In effect from
- Feb 16, 2026, 11:00 PM MST
- Expired
- Feb 17, 2026, 12:07 PM MST
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS75 KPIH 162006 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 106 PM MST Mon Feb 16 2026 IDZ051>057-171600- /O.NEW.KPIH.WI.Y.0002.260217T0600Z-260217T1600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Oakley, Rockland, Craters of the Moon NM, St. Anthony, Fort Hall, Malta, Richfield, Rexburg, INL, Mud Lake, Heyburn, Idaho Falls, Holbrook, Almo, Shelley, Carey, Albion, Blackfoot, Rupert, Burley, American Falls, Shoshone, and Pocatello 106 PM MST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
2 follow-up statements
056 WWUS75 KPIH 171540 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 840 AM MST Tue Feb 17 2026 IDZ051-055>057-171645- /O.EXP.KPIH.WI.Y.0002.000000T0000Z-260217T1600Z/ Shoshone/Lava Beds-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Carey, Oakley, Almo, Rupert, Shoshone, Burley, Rockland, Holbrook, Albion, Malta, Richfield, and Heyburn 840 AM MST Tue Feb 17 2026 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Winds continue to decrease across the Magic Valley, South Hills and Albion Mountains. Localized gusts over 40 mph are possible through the rest of the morning. $$ IDZ052>054-172100- /O.EXT.KPIH.WI.Y.0002.000000T0000Z-260217T2100Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Rexburg, Pocatello, American Falls, Shelley, Mud Lake, Fort Hall, Blackfoot, Idaho Falls, St. Anthony, Craters of the Moon NM, and INL 840 AM MST Tue Feb 17 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 30 mph with gusts up to 55mph. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. JKeyes
160 WWUS75 KPIH 171907 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1207 PM MST Tue Feb 17 2026 IDZ052>054-172015- /O.CAN.KPIH.WI.Y.0002.000000T0000Z-260217T2100Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Rexburg, Pocatello, American Falls, Shelley, Mud Lake, Fort Hall, Blackfoot, Idaho Falls, St. Anthony, Craters of the Moon NM, and INL 1207 PM MST Tue Feb 17 2026 ...WIND ADVISORY IS CANCELLED... Widespread strong winds have ended across the Snake Plain, therefore the advisory is ending early. However, a few pockets of gusts over 45 mph will continue for the next couple of hours. $$ Visit weather.gov/pocatello for more information. JKeyes
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:17 AM MST, 2 hours 49 minutes earlier. Its key messages:
- Increasing wind gusts and rain/snow showers return today.
- Winter Weather Advisories out for Central Mountains, Eastern Highlands, and Bear River Range Monday evening to Tuesday evening.
- Active pattern continues through the week.
Area forecast discussion, Feb 16, 10:17 AM MST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1017 AM MST Mon Feb 16 2026 .KEY MESSAGES... - Increasing wind gusts and rain/snow showers return today. - Winter Weather Advisories out for Central Mountains, Eastern Highlands, and Bear River Range Monday evening to Tuesday evening. - Active pattern continues through the week. && .DISCUSSION... Issued at 306 AM MST Mon Feb 16 2026 A pair of shortwave troughs will move through the region this week. The first shortwave will impact us tonight into Tuesday. We may see a few isolated showers today, but most of the precipitation will hold off until tonight. Breezy southerly winds will create downslope conditions across the lower Snake Plain as well, so Pocatello, Blackfoot and perhaps Idaho Falls may not see much precipitation with this first system. Winds will increase throughout the day and into the night with a cold front expected to pass through central and east Idaho late Tuesday night into Wednesday morning. Chances look pretty good that we may see wind advisory levels across parts of south Idaho and perhaps into the Snake Plain with models supporting a 40-70 percent probability depending on the location. With the stronger winds expected later in the day will allow the day shift to make the call on wind headlines. Snow levels with this first event are expected to start above 6000- 6500 feet before falling to valley floors behind the front. Although, models seem to be indicating a good deal of drier air working into the region behind the front. Think most of the widespread precipitation will be ahead of the front. We have winter weather advisories in effect for portions of the central mountains and eastern highlands where 4 to 8 inches is likely below 7500 feet and up to 1 foot above 7500 feet. With blowing and drifting snow likely, could see some places approaching warning levels, such as Fremont county where the better accumulations of 6 inches or greater with gusty winds could potentially warrant a warning. The next system arrives Tuesday night into Wednesday. This system has the better potential for snow on the valley floors as an ill- defined low pressure system is expected to move through eastern Idaho or northern Utah. 850mb wet bulb zero temps are expected to remain cold enough for precipitation to fall as snow. Am concerned about southerly, downsloping winds once again which could limit snow totals in the Snake Plain. But this system may have a better wrap- around or convergence event later Wednesday or Wednesday night. Or the track of the low may stay across northern Utah and the southerly winds may not materialize. Potentially we could see up to 4 inches in the valleys with amounts up to a foot on upper slopes and ridges. Important to reiterate a lot of uncertainty with this system because of the track of the storm is unknown so amounts may move significantly up or down as we get a better handle on this second storm. Winds Tuesday night don't look particularly strong but could become gusty later Wednesday afternoon and Wednesday night. Weather continues to look unsettled for late week with scattered showers possible because of a broad upper level trough overhead. Although at this point impacts look relatively minimal. Models are trending towards a ridge developing for the weekend, likely resulting in mostly dry weather. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1003 AM MST Mon Feb 16 2026 We will see increasing clouds and potential for rain and snow late this afternoon at SUN, spreading east through tonight. Upslope conditions will enhance precipitation (a mix changing to snow after midnight) at SUN, while downslope at BYI, PIH, IDA, and DIJ will dampen things quite a bit until the front passes early Tuesday morning at those sites. Conditions at SUN will drop to MVFR/IFR until the front passes, while conditions will drop to those levels most likely during the short window with the front. We will see scattered to broken MVFR ceilings behind the front. Gusts up to 35kts (if not higher) are expected until a couple of hours after frontal passage, with a slow drop off after that period. && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 PM this evening to 5 PM MST Tuesday for IDZ060-063-064-066. Winter Weather Advisory from 8 PM this evening to 5 PM MST Tuesday for IDZ071>074. && DISCUSSION...13 AVIATION...Keyes
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:31 PM MST | Winter Storm Warning | PIH | Bear Lake, Caribou, Franklin | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.